Health Alert: Synthetic Cannabinoid Associated Coagulopathy

On May 25, 2018,, NH DHHS issued a health alert regarding synthetic cannabinoid associated coagulopathy.

NH DPHS Health Alert NetworkKey Points and Recommendations:

  1. In 2014, New Hampshire experienced an increase in serious overdoses related to synthetic cannabinoid use: https://www.dhhs.nh.gov/dphs/cdcs/alerts/documents/syntheticmarijuana.pdf
  2. Health care providers should review the attached CDC HAN and provider recommendations related to a new multistate outbreak of life-threatening coagulopathy resulting from mixing of synthetic cannabinoids with brodifacoum, a long-acting vitamin K-dependent antagonist that is used as a rodenticide.
  3. There have been no reports of these adverse health effects in New Hampshire.
  4. Clinicians should be aware of this situation and ask all patients who present with an unexplained coagulopathy or unexplained bleeding about use of synthetic cannabinoids.
  5. Any suspected cases of synthetic cannabinoid associated coagulopathy should be reported to the New Hampshire Division of Public Health Services at 603-271-4496 (after hours 1-800-852-3345, x5300).
  6. Clinical consultation with the Northern New England Poison Center is also recommended for potentially impacted patients: 1-800-222-1222.

Read the Full DHHS Alert